Arkansas, 2013Drought in Arkansas, July 16 to 31, 2013
July 16 to 31, 2013 · NWS LZK · 5 events in 5 counties and zones
Most of June and the first part of July were dry in Arkansas. Areas of severe drought developed in parts of northwest and southwest Arkansas at the middle of the month.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Most of June and the first part of July were dry in Arkansas. Areas of severe drought developed in parts of northwest and southwest Arkansas at the middle of the month. Rain later in the month reduced the two areas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 16, 5:16 AM CST, 44 minutes earlier.
Area forecast discussion, Jul 16, 5:16 AM CST, 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
616 AM CDT TUE JUL 16 2013
.AVIATION...
LOW CLOUDS AND FOG OVERNIGHT DID NOT DEVELOP AS EXPECTED...LIKELY
THANKS TO FAIRLY EXPANSIVE OVERCAST SKIES. WENT AHEAD AND PULLED
MENTION OF SCT MVFR BASES FOR CENTRAL AND SOUTHERN SITES...AND
LIMITED ANY NON-VFR FLIGHT CATEGORIES AT KHRO AND KBPK TO SOME
MVFR FOG THIS MORNING. THE FOG UP NORTH WOULD BE INDICATIVE OF A
VERY MOIST BOUNDARY LAYER WHICH COULD YIELD SOME 700-1500 FT CIGS
AS IT OVERTURNS AFTER SUNRISE THIS MORNING...BUT WOULD LIKE TO SEE
MORE FOG/LOW CLOUDS ON SATELLITE IMAGERY THIS MORNING TO BUY INTO
THAT. ALSO MADE SOME CHANGES WITH REGARD TO MENTION OF PRECIP.
PULLED MENTION OF VCSH AT ALL SITES TODAY. CONVECTION SHOULD BE
SCATTERED ENOUGH THAT MENTIONING VCSH IS A BIT GENEROUS. DECIDED
TO PULL VCSH AND LET FUTURE SHIFTS MONITOR FOR AMENDMENTS IF
NECESSARY.
&&
.PREV DISCUSSION... /ISSUED 320 AM CDT TUE JUL 16 2013/
SHORT TERM...TODAY THROUGH FRIDAY
UPPER LOW WE/VE BEEN TALKING ABOUT THE LAST FEW DAYS WILL
CONTINUE TO SLOWLY MOVE INTO THE SOUTHERN ROCKIES...WITH THE UPPER
RIDGE CENTERED NEAR THE GREAT LAKES REGION PUSHING SOUTHWESTWARD.
THERE WILL CONTINUE TO BE SMALL RAIN CHANCES AS SEVERAL IMPULSES
MOVE THROUGH THE REGION IN SOUTHEAST FLOW ALOFT. HOWEVER...THE
BEST CHANCES OF ANYONE SEEING ANYTHING WILL BE IN THE FAR WEST AND
SOUTHWEST.
OTHERWISE...TEMPERATURES WILL CONTINUE TO BE CLOSE TO SEASONAL
AVERAGES TODAY WITH VARIABLE CLOUDINESS. BY WEDNESDAY...THE RIDGE
WILL PUSH ENOUGH INTO THE REGION TO SHUNT MUCH OF THE DEEPER
MOISTURE TO THE SOUTHWEST...ENDING WHAT RAIN CHANCES THERE ARE...AT
LEAST FOR THE TIME BEING.
BY THURSDAY...THE UPPER RIDGE WILL BEGIN TO FLATTEN OUT. TROPICAL
MOISTURE FROM THE GULF WILL BEGIN TO SURGE NORTHWARD NEAR AN
APPROACHING UPPER LOW...WITH RAIN CHANCES INCREASING AGAIN.
TEMPERATURES WILL WARM THROUGH THE PERIOD...WITH AFTERNOON HEAT
INDEX VALUES APPROACHING OR POSSIBLY EXCEEDING 100 DEGREES IN
PORTIONS OF THE AREA BY WEDNESDAY...AND IN ALL BUT THE EXTREME
NORTHWEST BY FRIDAY.
AS IS THE CASE THIS TIME OF YEAR...CONVECTION WILL LARGELY BE
DIURNAL IN NATURE.
LONG TERM...FRIDAY NIGHT THROUGH MONDAY
MODELS CONTINUE TO SHOW A CHANGE FROM A ZONAL UPPER LEVEL FLOW
PATTERN LATE THIS WEEK...TO A MORE AMPLIFIED PATTERN WITH TROUGHING
IN THE EASTERN CONUS AND RIDGING IN THE WEST. FURTHERMORE...MOST
NUMERICAL GUIDANCE SUGGESTS THAT THE NORTHWESTERLY UPPER FLOW OVER
THE CENTRAL PLAINS AND MID MISSISSIPPI RIVER VALLEY WILL HELP PUSH A
FRONTAL BOUNDARY INTO ARKANSAS OR SUNDAY. TEMPERATURES WILL BE NEAR
NORMAL VALUES FRIDAY NIGHT AND SATURDAY AS MOIST SOUTHWEST LOW AND
MID LEVEL WINDS KEEP THE STATE FAIRLY WARM. EXPECT SOME SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE IN THE SOUTHERN OR SOUTHEASTERN HALF
OF THE STATE FRIDAY EVENING AND AGAIN ON SATURDAY...THE AREA WHERE
MOISTURE RETURN WILL BE BEST. SATURDAY NIGHT THROUGH SUNDAY...BROAD
BRUSHED SLIGHT CHANCE POPS ARE IN THE FORECAST. WHILE MOST GUIDANCE
AGREES ON A FRONT PUSHING INTO THE REGION...DETAILS ON THE PLACEMENT
OF THE FRONT AND ANY CONVECTION ALONG OR AHEAD OF IT ARE NOT WELL
AGREED UPON AT THIS TIME. HOWEVER IT IS WORTH NOTING THE GFS HAS
BEEN SHOWING A SUNDAY FRONTAL PASSAGE FOR A FEW RUNS NOW AND THE MEX
GUIDANCE SHOWS HIGHS ON SUN SOME 2-6 DEGREES BELOW CLIMO OUT ON DAY
4 AND 5. CONFIDENCE IN A SUNDAY FRONTAL PASSAGE AND ASSOC WIDESPREAD
CONVECTION/RAINFALL IS INCREASING. MONDAY LOOKS TO BE DRY...AS
MOISTURE IS SHUNTED TO THE SOUTH OF THE STATE...BUT BACK TO NORMAL
TEMPERATURE WISE WITH CLEARING SKIES AND SUMMER SUN.
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
AVIATION...57
Hazardous weather outlook, Jul 16, 3:53 AM CST, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
453 AM CDT TUE JUL 16 2013
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-171000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
453 AM CDT TUE JUL 16 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
HIGH TEMPERATURES COMBINED WITH A HUMID AIR MASS WILL PRODUCE HEAT
INDICES AROUND 100 DEGREES EACH AFTERNOON FROM WEDNESDAY THROUGH
THE END OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
Drought, Boone
- When
- July 16, 6:00 AM CST to July 23, 5:59 AM CST
- Where
- Boone forecast zone
- Reported by
- Drought Monitor
Severe drought developed across the southwest corner of Boone County at the middle of July, but rain soon thereafter reduced the drought back to moderate.
Drought, Searcy
- When
- July 16, 6:00 AM CST to July 23, 5:59 AM CST
- Where
- Searcy forecast zone
- Reported by
- Drought Monitor
Severe drought developed across the western part of Searcy County at the middle of July, but rain soon thereafter reduced the drought back to moderate.
Drought, Newton
- When
- July 16, 6:00 AM CST to July 31, 11:59 PM CST
- Where
- Newton forecast zone
- Reported by
- Drought Monitor
Severe drought developed across much of Newton County at the middle of July, but rain soon thereafter reduced most of the drought back to moderate. The only part of the county remaining in severe drought at the end of July was the west central portion.
Drought, Clark
- When
- July 16, 6:00 AM CST to July 30, 5:59 AM CST
- Where
- Clark forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.051, -93.176 (the zone’s center; the record gives no point)
Severe drought developed over extreme southern Clark County at the middle of July. However, rain during the latter part of the month reduced the drought back to moderate by the end of July.
Drought, Ouachita
- When
- July 16, 6:00 AM CST to July 30, 5:59 AM CST
- Where
- Ouachita forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.593, -92.882 (the zone’s center; the record gives no point)
Severe drought developed over the western half of Ouachita County at the middle of July, then expanded to encompass then entire county. However, rain late in the month reduced the drought back to moderate countywide by the end of July.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Illinois, July 16 to 20, 20136 deaths · $25,000 · 3 events
- Heat in Wisconsin, July 16, 20131 death · 1 event
- Flash Flooding and Flood in Pennsylvania, July 16, 2013$395,000 · 50 kt wind · 13 events
- Hail and Damaging Winds in Virginia, July 16, 2013$330,000 · 1 in hail · 6 events
- Flash Flooding and Debris Flows in Utah, July 16 to 20, 2013$90,000 · 15 events
- Flash Flood in Arizona, July 16, 2013$30,000 · 1 event
- Heat in Wisconsin, July 16 to 19, 201317 events
- Damaging Wind in Oklahoma, July 16, 2013$15,000 · 61 kt wind · 1 event
- Flooding and Heavy Rain in Texas, July 16, 2013$12,000 · 3 events
- Marine Thunderstorm Winds in Gulf of Mexico, July 16, 20136 events
- Hail and Damaging Winds in Oklahoma, July 16, 2013$500 · 1.25 in hail · 5 events
- Debris Flows and Heavy Rain in Colorado, July 16, 20134 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 457325, 457326, 457327, 457328, 457330.